Alert archive / South Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 9, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 2, 2016, 7:12 PM EDT for Marlboro County, South Carolina. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2016, 7:12 PM EDT (23:12 UTC)
- Expired
- May 2, 2016, 8:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Marlboro County, SC
The radar
The Wilmington radar (KLTX), 138 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 7:27 PM EDT | TSTM WND DMG | Madeline, SC | A TREE WAS REPORTED DOWN AT THE INTERSECTION OF RIVER ROAD AND WILAMETTE ROAD. THE TIME WAS ESTIMATED BY RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
092
WUUS52 KILM 022312
SVRILM
SCC069-030015-
/O.NEW.KILM.SV.W.0009.160502T2312Z-160503T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
712 PM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL MARLBORO COUNTY IN NORTHEASTERN SOUTH CAROLINA...
* UNTIL 815 PM EDT
* AT 712 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF CHAVISTOWN...OR 7 MILES SOUTHEAST OF CHERAW...MOVING EAST AT 15
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BENNETTSVILLE...MCCOLL...CLIO...DUNBAR...BLENHEIM...TATUM AND MARLBORO
PARK HOSPITAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3476 7962 3463 7946 3447 7954 3451 7975
3452 7975 3452 7976 3451 7977 3452 7983
3454 7983 3461 7980 3461 7978 3464 7980
3465 7980 3465 7981 3466 7983
TIME...MOT...LOC 2312Z 253DEG 14KT 3460 7982
HAIL...1.00IN
WIND...60MPH
$$
III1 follow-up statement
589
WWUS52 KILM 030000
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
800 PM EDT MON MAY 2 2016
SCC069-030010-
/O.CAN.KILM.SV.W.0009.000000T0000Z-160503T0015Z/
MARLBORO SC-
800 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MARLBORO COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3476 7962 3463 7946 3447 7954 3451 7975
3452 7975 3452 7976 3451 7977 3452 7983
3454 7983 3461 7980 3461 7978 3464 7980
3465 7980 3465 7981 3466 7983
TIME...MOT...LOC 2358Z 253DEG 14KT 3465 7960
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:44 PM EDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 2, 2:44 PM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 244 PM EDT MON MAY 2 2016 .SYNOPSIS... UNSETTLED AND HUMID CONDITIONS CAN BE EXPECTED THROUGH EARLY WEDNESDAY AHEAD OF AN APPROACHING COLD FRONT...WITH A GOOD CHANCE OF SIGNIFICANT RAIN. A COLD UPPER LOW WILL DIP ACROSS THE CAROLINAS LATE IN THE WEEK...BRINGING COOLER TEMPERATURES AND A FEW SHOWERS THURSDAY AND FRIDAY. DRYING AND WARMING WILL FOLLOW INTO NEXT WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM MONDAY...AS EXPECTED...CONVECTION BEGINNING TO PICK UP THIS AFTERNOON AS ATMOSPHERE BECOMES INCREASINGLY DESTABILIZED. AN ANALYSIS OF MORNING SOUNDING DATA SHOWED A MODERATELY UNSTABLE COLUMN FOR THIS AFTERNOON AND EVENING WITH PLENTY OF AVAILABLE MOISTURE FOR CONVECTION. IN ADDITION...A DEVELOPING PIEDMONT-STYLE THERMAL TROUGH...THE SEA BREEZE FRONT AND OLD OUTFLOW BOUNDARIES WILL PROVIDE FOCI FOR DEVELOPMENT. A SLOWLY ADVANCING COLD FRONT WILL PROVIDE ADDITIONAL LIFT IN THE EARLY MORNING HOURS AS IT IMPINGES UPON THE WESTERN FRINGES OF THE FORECAST AREA. THE UPPER PICTURE ALSO LOOKS GOOD FOR CONVECTION TODAY AND TONIGHT...WITH A DEEPENING MID-LEVEL TROUGH AND SEVERAL EMBEDDED DISTURBANCES. GIVEN ALL THE ABOVE...THE PRESENT FORECAST OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS FOR THIS AFTERNOON AND EVENING STILL LOOKS GOOD...AS DOES THE POTENTIAL FOR ISOLATED STRONG OR SEVERE STORMS...ESPECIALLY WELL INLAND CLOSEST IN VICINITY TO THE THERMAL TROUGH. OVERNIGHT TEMPERATURES WILL REMAIN ON THE WARM SIDE...WITH LOWS IN THE MID TO UPPER 60S. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 245 PM MONDAY...VERY GOOD CHANCES FOR RAIN CONTINUE INTO THE SHORT TERM AS A COLD FRONT SLOWLY DROPS SE ACROSS THE EASTERN CAROLINAS AND AN UPPER TROUGH CONTINUES TO DEEPEN OVER EASTERN CONUS. ATMOSPHERE WILL REMAIN MOIST AND MARGINALLY TO MODERATELY UNSTABLE THROUGH AT LEAST TUESDAY. THE BEST CHANCES FOR STRONG TO SEVERE CONVECTION WILL BE TUESDAY AFTERNOON AND EVENING AS A SERIES OF FACTORS COME IN TO PLAY...INCLUDING FAVORABLE SHEAR PROFILES...DEEP MOISTURE AND LIFT ASSOCIATED WITH THE ADVANCING COLD FRONT...IN ADDITION TO THE AFOREMENTIONED INSTABILITY AND AVAILABLE MOISTURE. THE COLD FRONT SHOULD BE POSITIONED MORE OR LESS ALONG THE COAST BY DAYBREAK ON WEDNESDAY AND WILL EITHER STALL OR SLOWLY PUSH OFFSHORE THEREAFTER. BOTH GFS AND NAM GUIDANCE SUGGEST A VIGOROUS SHORT WAVE DROPPING SE ACROSS THE EASTERN CAROLINAS MIDDAY ON WEDNESDAY...AND THIS COULD BECOME THE FOCUS FOR ADDITIONAL CONVECTION THEN. HOWEVER...MODEL SOUNDINGS SUGGEST SUBSTANTIAL DRYING AT THE MID AND UPPER LEVELS AS THE FRONT MOVES OFFSHORE...SO EXPECT BULK OF PRECIP WILL HAVE MOVED OFFSHORE ON WEDNESDAY AS WELL. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 245 PM MONDAY...EASTERN EDGE OF OMEGA BLOCK SETTING UP LATE IN THE WEEK WILL BE OVER THE CAROLINAS AS THE PERIOD BEGINS. THE 5H LOW/TROUGH WILL DRIVE A COLD FRONT ACROSS THE AREA THU WITH FRONTAL CONVERGENCE AND INSTABILITY UNDER THE COLD POOL LIKELY LEADING TO AT LEAST A FEW SHOWERS IN THE AREA. LACK OF DEEP MOISTURE WILL LIMIT COVERAGE WITH NORTHERN LOCATIONS THE MOST FAVORED. SIMILAR STORY...MINUS THE COLD FRONT...FRI AND POSSIBLY SAT. MID LEVEL LOW/TROUGH OVERHEAD GENERATING INSTABILITY SHOWERS IN THE AFTERNOON BUT DEEP NORTHWEST FLOW WILL LIMIT AVAILABLE MOISTURE...KEEPING COVERAGE LIMITED TO SLIGHT CHANCE AT BEST. TEMPERATURES THU AND FRI WILL RUN BELOW CLIMO. BLOCK STARTS BREAKING DOWN/SHIFTING EAST ON SAT WITH 5H RIDGE MOVING INTO THE REGION FOR SUN AND MON. DEEP WEST TO NORTHWEST FLOW CONTINUES WHICH PREVENTS MEANINGFUL MOISTURE RETURN AND SETS UP DOWNSLOPE FLOW IN ADDITION TO SUBSIDENCE UNDER THE RIDGE ALOFT. TEMPERATURES SAT NEAR CLIMO BUT THEN ABOVE CLIMO SUN AND MON. WEAKENING OF THE 5H RIDGE AND CONTINUED EASTWARD MOVEMENT OF THE RIDGE AXIS MON WILL ALLOW FOR SOME MOISTURE RETURN AS THE PERIOD ENDS. DO NOT THINK PRECIP WILL FALL MON DO EXPECT AN INCREASE IN CLOUD COVER. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AS OF 18Z...LOCALIZED SHOWERS DEVELOPED ALONG SEA BREEZE AND SHOULD CONTINUE TO REMAIN ISOLATED TO SCATTERED AS BOUNDARY PUSHES INLAND FARTHER AWAY FROM COASTAL TERMINALS. SEVERAL CONVECTIVE BOUNDARIES FROM YESTERDAYS ACTIVITY AND THE SEA BREEZE BOUNDARY WILL REMAIN THE FOCUS FOR AFTERNOON SHOWERS AND THUNDERSTORMS. STRONGEST CONVECTION REMAINING WEST OF LUMBERTON. THINK ACTIVITY WILL BE MORE ISOLATED THROUGH THE AFTERNOON AS MODELS INDICATE THE BEST CHANCE FOR CONVECTIVE ACTIVITY WILL OCCUR AFTER 00Z. MVFR WILL BE THE FAVORED CATEGORY WITH ANY CONVECTIVE ACTIVITY WITH ONLY BRIEF PERIODS OF IFR. EXTENDED OUTLOOK...TEMPO MVFR/IFR POSSIBLE FROM CONVECTION AHEAD AND ALONG COLD FRONT THROUGH WED MORNING...OTHERWISE VFR THROUGH FRIDAY. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM MONDAY...S TO SW WINDS OF 10 TO 15 KTS THIS AFTERNOON WILL INCREASE TO 15 TO 20 KTS AFTER MIDNIGHT AS A COLD FRONT DROPS SE TOWARDS THE WATERS. SEAS OF RIGHT AROUND 3 FT WILL INCREASE TO 3 TO 5 FT OVERNIGHT IN RESPONSE. WILL BE POSTING EXERCISE CAUTION HEADLINES FOR TONIGHT TO COVER THIS SCENARIO. IN ADDITION...THE WATERS WILL LIKELY SEE PERIODS OF SHOWERS AND THUNDERSTORMS THROUGH THE NEAR TERM. SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... AS OF 245 PM MONDAY...A COLD FRONT APPROACHING THE WATERS WILL LIKELY MAKE IT TO THE COAST AROUND DAYBREAK ON WEDNESDAY. WINDS WILL STAY SW THROUGH TUESDAY AND ALTHOUGH DO NOT EXPECT ANY ADVISORIES TO BE POSTED...CONDITIONS MAY WARRANT FURTHER EXERCISE CAUTION HEADLINES. CONDITIONS IMPROVE ON WEDNESDAY AS THE FRONT MOVES OVER OR NEAR THE WATERS. IT IS LIKELY THAT SHOWERS AND THUNDERSTORMS WILL IMPACT THE WATERS ON TUESDAY AND POSSIBLY ALSO WEDNESDAY. LONG TERM /THURSDAY THROUGH SATURDAY/... AS OF 245 PM MONDAY...PERIOD WILL BE DOMINATED BY WEST TO NORTHWEST FLOW...WITH SPEEDS PEAKING LATE THU AND THU NIGHT FOLLOWING THE PASSAGE OF A COLD FRONT. PINCHED GRADIENT AND COLD ADVECTION AS HIGH BUILDS IN FROM THE WEST WILL PUSH WIND SPEEDS CLOSE TO 20 KT LATE THU AND THU NIGHT. GRADIENT STARTS TO SLOWLY RELAX FRI WITH WINDS DROPPING FROM 15 TO 20 KT IN THE MORNING TO 10 TO 15 KT BY LATE AFTERNOON. NORTHWEST FLOW REMAINS 10 TO 15 KT INTO SAT BEFORE DROPPING CLOSER TO 10 KT LATE SAT AFTERNOON. SEAS PEAK THU NIGHT...RUNNING 3 TO 5 FT DUE TO THE STRONG OFFSHORE FLOW. SEAS START TO SUBSIDE ON FRI...DROPPING TO 2 TO 4 FT IN THE AFTERNOON WITH 2 FT OR LESS EXPECTED BY SAT. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...REK SHORT TERM...REK LONG TERM...III AVIATION...RGZ MARINE...REK/III
Hazardous weather outlook, May 2, 2:50 PM EDT, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 250 PM EDT MON MAY 2 2016 AMZ250-252-254-031900- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- 250 PM EDT MON MAY 2 2016 ...SMALL CRAFT SHOULD EXERCISE CAUTION FROM MIDNIGHT EDT TONIGHT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT EXERCISE CAUTION. ISOLATED STRONG THUNDERSTORMS POSSIBLE LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED STRONG THUNDERSTORMS POSSIBLE TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ256-031900- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 250 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS POSSIBLE LATER TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. EXERCISE CAUTION CONDITIONS POSSIBLE TUESDAY AND TUESDAY NIGHT FOR SW WINDS 15-20 KT AND 3-5 FT SEAS. ISOLATED STRONG THUNDERSTORMS POSSIBLE TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-031900- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 250 PM EDT MON MAY 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED STRONG TO SEVERE THUNDERSTORMS POSSIBLE TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. REK
In the hours before
Special weather statement, May 2, 2:14 PM EDT, 4 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
214 PM EDT MON MAY 2 2016
NCZ087-021915-
ROBESON-
214 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ROBESON COUNTY...
AT 214 PM EDT...A STRONG THUNDERSTORM WAS NEAR MAXTON...OR NEAR
LAURINBURG...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
RED SPRINGS...PEMBROKE...MAXTON...RAEMON...WAKULLA...PROSPECT...ELROD...BUIE
AND SHANNON.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 NEAR MILE MARKER 191...BETWEEN MILE MARKERS 204 AND
203...AND BETWEEN MILE MARKERS 192 AND 200.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 15 AND 16.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3461 7905 3458 7940 3463 7946 3477 7933
3479 7934 3484 7935 3483 7919 3489 7912
TIME...MOT...LOC 1814Z 259DEG 13KT 3469 7939
IIISpecial weather statement, May 2, 3:10 PM EDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
310 PM EDT MON MAY 2 2016
NCZ087-096-022015-
BLADEN-ROBESON-
310 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BLADEN AND
NORTHEASTERN ROBESON COUNTIES...
AT 310 PM EDT...A STRONG THUNDERSTORM WAS NEAR BUIE...OR NEAR
LUMBERTON...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LUMBERTON...RED SPRINGS...PEMBROKE...ST. PAULS...SMITHS...HOWELLSVILLE...
TOLARSVILLE...BUIE...ROBESON COMMUNITY COLLEGE...SHANNON...TOBERMORY...
HESTERTOWN...REX...DUART...BARKER TEN MILE...RENNERT...TAR HEEL...RAYNHAM
AND SOUTHEASTERN REGIONAL MEDICAL CENTER.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 BETWEEN MILE MARKERS 212 AND 206...AND BETWEEN MILE
MARKERS 209 AND 210.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 10 AND 38.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3489 7893 3487 7892 3486 7893 3484 7890
3484 7887 3485 7874 3459 7876 3457 7919
3483 7919 3491 7895
TIME...MOT...LOC 1910Z 256DEG 14KT 3469 7909
IIISpecial weather statement, May 2, 4:20 PM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
420 PM EDT MON MAY 2 2016
NCZ105-022115-
INLAND PENDER-
420 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN PENDER COUNTY...
AT 419 PM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF ROWAN...
OR 14 MILES SOUTHWEST OF WALLACE...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
BURGAW...MURRAY TOWN...WILLARD...PENDERLEA AND WATHA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 388 AND 398.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3455 7793 3457 7824 3469 7814 3471 7811
3472 7811 3473 7801 3471 7798 3472 7794
3472 7768
TIME...MOT...LOC 2019Z 203DEG 13KT 3460 7819
IIISpecial weather statement, May 2, 4:53 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
453 PM EDT MON MAY 2 2016
SCZ032-033-022200-
MARION-FLORENCE-
453 PM EDT MON MAY 2 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FLORENCE AND
NORTHERN MARION COUNTIES...
AT 453 PM EDT...A STRONG THUNDERSTORM WAS OVER HANNAH...OR 12 MILES
EAST OF LAKE CITY...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MARION...MULLINS...PAMPLICO...RAINS...GAPWAY...HYMAN...BLUE BRICK...HANNAH
AND CAROLINAS HOSPITAL SYSTEM - MARION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3425 7953 3426 7951 3423 7917 3385 7952
3389 7963
TIME...MOT...LOC 2053Z 208DEG 21KT 3392 7956
IIIThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 4:53 PM EDT | Special Weather Statement | ILM | Marion | 67 min |
| May 2, 7:44 PM EDT | Severe Thunderstorm Warning | ILM | Marlboro | 16 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.